MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION ROTATABLE SNARE; SNARE, FLEXIBLE
Model Number M00561831
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The initial reporter's address: (b)(6).(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rotatable medium oval med stiff snare was used in the rectum during a polypectomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the snare was inserted from the scope channel of the endoscope.When the snare loop was extended to remove the rectal polyp, the tip part of the wire got unraveled so the usage was stopped.The procedure was completed with another rotatable snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: the initial reporter's address is (b)(6).Block h6: problem code 1069 captures the reportable event of snare loop broken.Block h10: investigation results a rotatable medium oval med stiff snare was received for analysis.Visual inspection of the returned device revealed that the tip part of the snare loop was unraveled.No other issues were noted.It is most likely that this failure mode was caused during the procedure and may be related with some factors as lesion characteristics, handling of the device, the technique used by the physician and normal procedural difficulties.Taking into consideration the evaluation conducted at the complaint investigation site and the details of the complaint, the most probable conclusion code assigned to this investigation is adverse event related to the procedure, this indicates that the failure mode occurred during the procedure and the device had no influence on the event.A risk review of the rotatable was completed using (b)(6), rotatable snares process fmea, bsc, bk.3 and confirmed that the event of loop break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
ROTATABLE SNARE
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9641667
Report Number3005099803-2020-00130
Device Sequence Number14185071
Product Code FDI
UDI-Device Identifier08714729283997
UDI-Public08714729283997
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberM00561831
Device Catalogue Number6183
Device Lot Number0024288256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1